Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 48, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 22, 2000, 11:48 PM CDT for Edmunds County, South Dakota. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2000, 11:48 PM CDT (04:48 UTC)
- Expired
- Jun 23, 2000, 12:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Edmunds County, SD
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 12:01 AM CDT | Hail 0.75 | Roscoe, SD | |
| Jun 23, 12:05 AM CDT | Hail 0.75 | Roscoe, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 4.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2956 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 230450 COR SVRABR SDC045-230530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1148 PM CDT THU JUN 22 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EDMUNDS COUNTY IN SOUTH DAKOTA * UNTIL 1230 AM CDT * AT 1148 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED 6 MILES SOUTH OF BOWDLE...OR ABOUT 22 MILES SOUTHEAST OF SELBY...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ROSCOE AROUND 1225 AM CDT LOYALTON AROUND 1230 AM CDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ LAT...LON 4543 9976 4526 9968 4534 9920 4556 9929 KEEFE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 9:10 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 22, 9:10 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 910 PM CDT THU JUN 22 2000 HAVE UPDATED FORECAST PACKAGE TO ACCOUNT FOR CONVECTION IN THE WEST PART AND TO FRESHEN WORDING ELSEWHERE. .ABR...NONE. KEEFE N
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:16 AM CDT | Severe Thunderstorm Warning | ABR | Clark | 29 min |
| Jun 23, 1:29 AM CDT | Severe Thunderstorm Warning | ABR | Codington | 46 min |
| Jun 23, 3:00 AM CDT | Severe Thunderstorm Warning | ABR | Codington, Hamlin | 60 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.